Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Got rash, spreading. Prescribed beta methadone cream. Taking antihistamine for cough. Suggest remedy

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1391 Questions
Question
Hi... I started getting a rash 1 week ago. Started on both hips then under both arms then both elbows,both knees. I went to a dermatologist who prescribed beta methadone do propionate cream she didnt seem to think there was reason to believe it was scabies or an external allergy but an XXXXXXX virus. About 4 days later I developed the worst sore throat and now a deep hacking cough. I have been applying the cream twice daily but it still seems to be slowly spreading , now back of my arms, back of legs, hands. It seems to get worse at night and the itching comes and goes. I'm trying not to scratch. I am taking a non drowsy antihistamine and a nigttime antihistamine for the cough. Do you have any further insight on what could be happening?
Posted Wed, 24 Apr 2013 in Skin Hair and Nails
 
 
Answered by Dr. Sudarshan 40 minutes later
Hi XXXXXXX
Thanks for writing in.
The condition can be scabies,contact dermatitis,dermatitis herpetiformis,pityriasis rosea.
Also I would like to know-
Is itching worse in day or night?
Are there lesions on genitals?
Are the lesions persistent or do they go away?
Are there lesions on webspaces/wrist/axilla?
Are the bumps raised /flat?blanching?
Are you on any medications presently?
Any change in routine like outdoor activity/cosmetics etc?
Can you upload the photos of the affected area?
Photos can help a lot in predicting the condition.

Upload the photos and answer the questions and we can continue the discussion here.
Till the time you can take tab.Zyrtec twice daily and apply calamine lotion twice daily.It will help a lot in itching.
Hope this helps.
Regards.
DrSudarshan
MD
Dermatology
Above answer was peer-reviewed by
 
Follow-up: Got rash, spreading. Prescribed beta methadone cream. Taking antihistamine for cough. Suggest remedy 39 minutes later
The condition can be scabies,contact dermatitis,dermatitis herpetiformis,pityriasis rosea.
Also I would like to know-
MY dermatologist examined areas and found NO sign of scabies tracks. I HAVE NOT been exposed to anything new physically or environmentally.
I AM currently sick with a bad sore throat and hacking cough

Is itching worse in day or night? NIGHT
Are there lesions on genitals? NO
Are the lesions persistent or do they go away? NA
Are there lesions on webspaces/wrist/axilla? NO
Are the bumps raised /flat?blanching? RAISED PIMPLE-LIKE BUT WHEN SCRATCHED TURN LARGER BUMPS. simultaneously appearing on both sides of body.
Are you on any medications presently? NO
Any change in routine like outdoor activity/cosmetics etc? NO
Can you upload the photos of the affected area?
Photos can help a lot in predicting the condition.

I'm not sure how to upload a photo to your site.

IMG_3758.JPG
 
 
Answered by Dr. Sudarshan 18 hours later
Hi Again XXXXXXX
Thanks for the details.
The condition can be urticaria,viral exanthem,pityriasis rosea etc.

You can upload the photo by using UPLOAD YOUR IMAGES/REPORT feature on right side of this box.Upload the photos and we can continue the discussion.

Itchy rash with aggravation of itching in night can be scabies/urticaria.
As scabies and contact dermatitis are ruled out in your case it can be urticarial rash or pityriasis rosea or viral exanthem .More or less the treatment remains the same with oral antihistaminics and cooling and soothing lotion like aloe vera lotion or calamine lotion for application.
Post the images to further advise you accordingly.
Regards
DrSudarshan.
MD
Dermatology.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor